Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 208, NWS Mobile, AL

December 13, 2001Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 13, 2001, 10:32 PM CST for Greene County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 13, 2001, 10:32 PM CST (04:32 UTC)
Expired
Dec 13, 2001, 11:00 PM CST
In force
28 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Greene County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 8:15 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
2.4
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WUUS54 KMOB 140432
SVRMOB
MSC039-041-111-131-140500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1032 PM CST THU DEC 13 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
  STONE COUNTY IN SOUTHEAST MISSISSIPPI
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1100 PM CST

* AT 1032 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES EAST OF PERKINSTON...MOVING NORTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITES CROSSING...RAMSEY SPRINGS BY 1035 PM CST
  BENNDALE BY 1050 PM CST
  AVENT STATION...AVENT BY 1055 PM CST
  MERRILL...ROYCE BY 1100 PM CST

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3081 8923 3067 8909 3096 8855 3125 8877

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 8:30 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Dec 13, 8:30 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CST THU DEC 13 2001

WILL UPDATE FOR TORNADO WATCH AND ADD SEVERE WORDING.

.MOB...
AL...FFA THROUGH 4 AM FRI ALZ051>053. SCA GMZ630-650-670.
FL...SCA GMZ655-675.
MS...FFA THROUGH 4 AM FRI MSZ067-075-076.

In the hours before

Special weather statement, Dec 13, 8:32 PM CST, 2 hours before
ALZ051>055-061>064-MSZ067-075-076-140700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CST THU DEC 13 2001

...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 1 AM FRIDAY MORNING...

IN SOUTHWEST ALABAMA...

    MOBILE...BALDWIN...WASHINGTON CHOCTAW CLARKE...MONROE...WILCOX.

IN SOUTHEAST MISSISSIPPI...

    WAYNE...GREENE...PERRY.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:24 PM CSTSevere Thunderstorm WarningMOBPerry36 min
Dec 13, 9:46 PM CSTTornado WarningMOBPerry14 min
Dec 13, 9:52 PM CSTSevere Thunderstorm WarningMOBGreene, Wayne38 min
Dec 13, 10:32 PM CSTSevere Thunderstorm WarningMOBGeorge, Perry, Stone28 min
Dec 13, 10:56 PM CSTSevere Thunderstorm WarningMOBGreene, Perry34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.